Aa
A
A
A
Close
Hepatitis Social Community
1.94k Members
Avatar universal

can the hair loss be permanent???

My NP called this morning to tell me my hgb is up so that was good news (no transfusion).  I told her the last few weeks my hair had been falling out really bad,  My hair always fall out  with treatment but not like this.  I thought some of it could be from the anemia.  Then she told me that the Victrelis causes hair loss in 27%, on top of the peg injectins and that sometimes it can be permanent.  I told her that my hair always grew back after treatment, but she reminded me that there was a third drug to my treatment this time and she wanted to prepare me for more permanent side effects.  Oh Yeah, just what I wanted to hear.  It's bad enough I look like one of the cast of the twilight movies, with my pale skin and dark circles.  Now I get to be a bald vampire.  Don't mean to sound so vain, but come on, we women love our hair.  Please somebody tell me  this AINT SO!!!!  
Oh yeah, when I hung up the phone, I developed a new side effect or syndrome rather.  I am calling it temporary Tourette syndrome.  The curse words that came out of my mouth were pretty impressive.  Although the Torette's is temporary and very short lived, I must say I felt a little better afterwards.
12 Responses
Avatar universal
What your nurse told you is something I have never heard about Victrelis as being one of the side effects, I treated 2 times, the last time with Vic and my hair grew back just as it did after the first treatment. What she said it just AINT SO.......... :)

Best to you
Avatar universal
Should add hair loss is a side effect as it is with regular SOC, but it is not permanent, nor have I ever heard anyone hear that didn't have it grow back afterwards.
Avatar universal
oh, thank you, thank you, thank you can do man.  
789911 tn?1368640383
I suffered from tourette like symptoms on treatment and 4 months post I still have some of that lingering.  No not poking fun of another illness.  The symptoms we are discussing here especially with the bursts of words not in the dictionary  almost got me in  a lot of trouble a few times.    Also my hair is still struggling to come back.  Much better than it was by the end of treatment I have to say.  
2059648 tn?1439770265
I read your post and just had to laugh out loud.  I'm sorry about your hair.
Its very important to me too.  But you are really funny and reading this really
made my day : )
Avatar universal
  Oh, sorry yr NP told you that, but I'm with can-do-man on this one:  I have read SO MUCH on/about Victrelis (look, it's even in my nick-name, and I'm on week 25 with Victrelis) and I have read my Vic insert, and I have never read that it causes extra hair-loss, besides what is seen with the SOC Tx.
    Sooo..you can look at my recent photo, at week 25 of Victrelis (with my son). I have no significant hair-loss...but: I took the photo because it was the first time I allowed myself to blow-dry my hair, in 25 weeks. And only because I only had 3 more weeks to go, and got cocky.
   The bottom-line was, I was very concerned about hair-loss, and I tried a few things to help with it:  I bought organic shampoo, by Desert Essence, it was Tea Trea Oil Shampoo and Conditioner, and it was very gentle on my hair. Then, I only washed my hair once a week, because it became so dry, on Triple Tx. Then...a few days before I washed it, a oiled my scalp, with a product called waxalene, which had soy bean oil, vitamin E, and bees wax in it. But coconut oil will sufice, or olive oil. Then, I wore it up loosely, with a cloth hair tye, until I washed it in a few days (to disguise and lift the oily look)
   Then, after I washed it, I let it air dry, and I never even combed it.  I also have a number of crazy and eccentric hats that I wore, with my huge Italian Sun-Glasses, lol. This would disguise the act that I was a grey complected, dark circled vampiress...ahh ahh ahhh.
   When my anemia issues were finally resolved, at
19 weeks Tx (riba reduction, the Procrit just didn't cut it) I got my normal color back, no more dark circles, and stopped someo my Touretting. My Tourettes tended to be directed at myhusband, and it was oul language, mixed up with medical jargon :)
Avatar universal
thats so good to hear.  Thats why I love this site, everyone always make you feel better.
Avatar universal
So glad I could give you a giggle, we need al of them we can get.  Thanks for the response
Avatar universal
Yep, your hair looks great.  But I have already lost about 40% of mine and wondering how much more I can lose.  I am getting a TSH next week to make sure it's not thyroid related.  Glad you posted all of your hair care, definitely usefull.  I have my victrelis adverse events and Alopecia is listed in 27%,  as she stated, so I am hoping once I stop the vic some of my hair will grow back.  You are just one of the lucky ones who didn't get that great side effect of extreme hair thinning.  So glad you have done so well with your treatment. You don't have long to go, so happy for you.  I hope you continue to check with all of us.  I do so enjoy reading your posts. And yes my Tourette syndrome is  usually aimed towards my spouse also.
766573 tn?1365170066
Hi I was reading through some of your posts and it sounds like some of the sides hit you pretty hard in the beginning. I am real sorry about that and I hope things are running a little more smooth by now.

To me the overall % of people who lose hair on treatment is overwhelming whether they are the old SOC or taking the Victrellis or Incivek. Like you I treated before so I pretty much knew what to expect. Like you I was also shocked to loose a profound amount of hair in the middle of treatment. In my case it is in the 90% range.

I am freaked out to the max however I have no doubt whatsoever my hair will grow back. Even though I don't really know you I feel like I can say the same about you. Ours is a medication-related hair loss and It may take a while of being off the meds but it will happen!!  :)
Avatar universal
thanks for the advice.  I hope it grows back, I think it will. I am going to stay positive and hope for the best.
317787 tn?1473362051
Hi I think that was really rude of your NP to tell you, especially right now
I lost more this time on Incivek than I did the last time.  I was freaking out for months.  Saying that, and still obsessed with my hair, it is growing like a weed.  5 months post and I have every length of hair you can imagine.
I look like a dandelion but am not bald so there is hope.
When I treated the first time and was losing my hair the doc tried to tell me that hair loss was rare.  That was about as stupid as your NP saying it could be permanent.  You are going to be fine.  Man how do these people get to be in the medical field.
Good luck, hang in there
Dee
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.